Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 274, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jul 30, 2007, 7:50 AM CDT for Kinney County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2007, 7:50 AM CDT (12:50 UTC)
- Expired
- Jul 30, 2007, 8:15 AM CDT
- In force
- 25 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Kinney County, TX
The radar
The Laughlin AFB radar (KDFX), 15 km from the middle of the area, began a volume at 12:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 0.8 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1070 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 301250 SVREWX TXC271-301315- /O.NEW.KEWX.SV.W.0274.070730T1250Z-070730T1315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 750 AM CDT MON JUL 30 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KINNEY COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITY OF BRACKETTVILLE... * UNTIL 815 AM CDT * AT 747 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BRACKETTVILLE... AND MOVING NORTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BRACKETTVILLE BY 755 AM CDT... ALAMO VILLAGE BY 815 AM CDT... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2917 10044 2926 10026 2946 10042 2932 10060 $$
2 follow-up statements
000 WWUS54 KEWX 301259 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 759 AM CDT MON JUL 30 2007 TXC271-301315- /O.CON.KEWX.SV.W.0274.000000T0000Z-070730T1315Z/ KINNEY TX- 759 AM CDT MON JUL 30 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT FOR KINNEY COUNTY... AT 757 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BRACKETTVILLE...MOVING NORTH AT 5 MPH. THESE DOWNDRAFT WINDS ARE THE RESULT OF INTERSECTING THUNDERSTORMS OVER BRACKETTVILLE. THERE REMAINS A POSSIBILITY OF A BRIEF TORNADO DEVELOPING. THESE SEVERE THUNDERSTORM WINDS SHOULD DIMINISH TO BELOW SEVERE LEVELS BY 815 AM. THE SEVERE THUNDERSTORM WILL BE NEAR... ALAMO VILLAGE BY 815 AM CDT... LAT...LON 2917 10044 2926 10026 2946 10042 2932 10060 $$
000 WWUS54 KEWX 301314 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 813 AM CDT MON JUL 30 2007 TXC271-301323- /O.EXP.KEWX.SV.W.0274.000000T0000Z-070730T1315Z/ KINNEY TX- 813 AM CDT MON JUL 30 2007 ...THE SEVERE THUNDERSTORM WARNING FOR KINNEY COUNTY EXPIRES AT 815 AM CDT... LAT...LON 2917 10044 2926 10026 2946 10042 2932 10060 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 6:28 AM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 30, 6:28 AM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 628 AM CDT MON JUL 30 2007 .AVIATION... CONDITIONS ARE CURRENTLY MVFR...BUT WILL MIX WITH IFR CIGS/VSBYS THROUGH 14-15Z BEFORE GOING VFR ACROSS THE AREA. THUNDERSTORMS ARE FORECAST AT THE KDRT TERMINAL BETWEEN 12-16Z...THEN AGAIN LATE IN THE TAF PERIOD. MVFR CIGS WILL RETURN TO TERMINALS BETWEEN 06-09Z TUESDAY MORNING. && .PREV DISCUSSION... /ISSUED 411 AM CDT MON JUL 30 2007/ DISCUSSION... WILL LET THE FFA EXPIRE AT 7 AM AS THE POTENTIAL FOR EARLY MORNING HEAVY RAINS CONTINUES, BUT HAS BEEN FOCUSED MAINLY WEST OF THE RIO GRANDE. GFS AND NAM SHOW GOOD AGREEMENT ON WARMING MID-LEVEL TEMPS COINCIDING WITH DECREASING MID-LEVEL MOISTURE ACROSS THE WESTERN COUNTIES. MOISTURE LEVELS WILL STILL REMAIN HIGH AND THE THREAT FOR ISOLATED HEAVY RAINS WILL CONTINUE TODAY, BUT FLASH FLOODING WOULD BE MORE DEPENDENT ON TRAINING DUE TO INCREASED CELL SPEEDS IN A DEEPER SOUTHERLY FLOW. THUS WILL KEEP IN SOME GOOD RAIN CHANCES HILL COUNTRY AND WESTERN COUNTIES WITH A MENTION OF LOCALLY HEAVY RAINFALL. MOST MODEL DATA SHOWS A RETURN TO MORE SEASONAL CONDITIONS TUESDAY INTO THURSDAY WITH TYPICAL 20-30 POPS EACH DAY, INCREASING TO MOSTLY 30 POPS LATE THURSDAY INTO FRIDAY WHEN MODELS SHOW ANOTHER MID-LEVEL IMPULSE DROPPING SW FROM NE TX. THIS IMPULSE LOOKS LESS SIGNIFICANT THAN THE PREVIOUS SHORTWAVES THAT PRODUCED THE REPETITIVE FLOOD EVENTS IN JULY. MODELS ARE TRENDING TOWARD THE BUILDING AN UPPER RIDGE OVER THE GULF STATES OVER THE WEEKEND WHICH SHOULD FURTHER INCREASE STABILITY. HOWEVER, THIS PATTERN COULD BE MORE FAVORABLE FOR TROPICAL DEVELOPMENT HEADING INTO NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 92 74 93 75 93 / 40 20 20 20 20 AUSTIN BERGSTROM INTL AIRPORT 91 72 93 72 93 / 40 20 20 20 20 DEL RIO INTL AIRPORT 86 74 89 75 92 / 60 40 30 30 20 SAN ANTONIO INTL AIRPORT 91 75 92 75 92 / 40 20 10 10 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 18/11/CB/DC
Hazardous weather outlook, Jul 30, 5:37 AM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 537 AM CDT MON JUL 30 2007 TXZ171>173-183>194-202>209-217>225-228-311100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 537 AM CDT MON JUL 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 AM CDT FOR THE WESTERN THIRD OF SOUTH CENTRAL TEXAS. LOCALLY HEAVY RAINFALL IS POSSIBLE THIS AFTERNOON ALONG THE RIO GRANDE VALLEY...ESPECIALLY ACROSS VAL VERDE COUNTY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 30, 7:11 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 711 AM CDT MON JUL 30 2007 TXZ183>185-202-203-217-218-228-301315- VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-MAVERICK-ZAVALA-DIMMIT- INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...LEAKEY... BRACKETTVILLE...UVALDE...EAGLE PASS...CRYSTAL CITY... CARRIZO SPRINGS 711 AM CDT MON JUL 30 2007 ...FLASH FLOOD WATCH ALLOWED TO EXPIRE OVER WESTERN PORTIONS OF SOUTH CENTRAL TEXAS... ...ISOLATED HEAVY RAINFALL AMOUNTS OF 1 TO 2 INCHES REMAIN POSSIBLE LATE THIS MORNING... AN UPPER LEVEL DISTURBANCE WILL SHIFT WEST INTO FAR WEST TEXAS AND NORTHERN MEXICO TODAY. A BRIEF ROUND OF LOCALLY HEAVY RAINS OF 1 TO 2 INCHES WILL BE POSSIBLE THROUGH 11 AM OVER THE WESTERN HILL COUNTRY AND SOUTHERN EDWARDS PLATEAU. THESE MORNING RAINS COULD RESULT IN A MINOR FLOODING THREAT ACROSS AREAS GENERALLY WEST OF A LEAKEY TO EAGLE PASS LINE. THE CHANCE OF RAIN IS EXPECTED TO DECREASE LATER TODAY...BUT ISOLATED MAINLY DAYTIME RAIN EVENTS COULD RESULT IN LOCALIZED FLOODING FOR MUCH OF THIS WEEK. NEARLY SATURATED SOILS COULD MEAN THAT ANY SIGNIFICANT DEVELOPING RAINS COULD WARRANT A NEW FLASH FLOOD WATCH. A SHIFT TOWARD A DRIER WEATHER PATTERN IS EXPECTED THIS WEEKEND. ADDITIONAL STATEMENTS WILL BE ISSUED AS CONDITIONS WARRANT.
Local storm report, Jul 30, 7:16 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
716 AM CDT MON JUL 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM HEAVY RAIN REAGAN WELLS 29.55N 99.80W
07/30/2007 M1.00 INCH UVALDE TX TRAINED SPOTTER
1.00 INCHES IN THE PAST 20 MINUTES.
&&
DCThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 7:31 AM CDT | Flash Flood Warning | EWX | Kinney | 3 hr |
| Jul 30, 9:13 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.